Vermont, 2011

Winter Weather in Vermont, February 5 to 6, 2011

February 5 to 6, 2011 · NWS ALY · 3 events in 3 counties and zones

Low pressure tracked from the eastern Gulf Coast toward the mid Atlantic Coast Friday February 4th, then from the mid Atlantic Coast toward the New York City area during Saturday February 5th. This low, in combination with a weaker surface low tracking northeast from the Tennessee Valley produced a swath of mixed precipitation across much of southern Vermont during Saturday.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

Low pressure tracked from the eastern Gulf Coast toward the mid Atlantic Coast Friday February 4th, then from the mid Atlantic Coast toward the New York City area during Saturday February 5th. This low, in combination with a weaker surface low tracking northeast from the Tennessee Valley produced a swath of mixed precipitation across much of southern Vermont during Saturday.

A mix of snow and sleet developed early Saturday afternoon across southern Vermont. The precipitation then changed to mainly freezing rain and sleet by late afternoon, before changing to mainly rain Saturday evening. The precipitation then changed back to snow late Saturday evening, before ending late Saturday night.

Snow and sleet amounts generally ranged from one to three inches across higher elevations within northern Bennington and Windham counties, and generally under one inch across lower elevations. Ice accretion from freezing rain ranged from one to two tenths of an inch, greatest across higher elevations.

In addition, a line of thunderstorms accompanied by frequent cloud to ground lightning and small hail moved across southern Vermont during Saturday evening, with pea to dime size hail reported in some areas.

The wintry mix created treacherous travel conditions across much of southern Vermont Saturday afternoon and evening, with numerous traffic accidents reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 5, 6:38 PM EST, 22 minutes earlier.

Area forecast discussion, Feb 5, 6:38 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
638 PM EST SAT FEB 5 2011

.SYNOPSIS...
A COMPLEX WINTER STORM WILL TRACK ACROSS THE REGION
TONIGHT...BRINGING WITH IT A VARIETY OF WINTRY PRECIPITATION. THIS
STORM WILL EXIT THE REGION ON SUNDAY...WITH A BRISK WESTERLY FLOW IN
ITS WAKE. A FAST MOVING LOW PRESSURE SYSTEM IS EXPECTED TO IMPACT
THE REGION FOR EARLY NEXT WEEK...WITH ADDITIONAL SNOWFALL EXPECTED.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 500 PM...SNOW HAD CHANGED TO SLEET/FREEZING RAIN AS FAR NORTH
AS THE SOUTHERN ADIRONDACKS AND INTO THE LAKE GEORGE SARATOGA REGION
BASED ON SPOTTER REPORTS AND SURFACE OBS. IT IS LIKELY THAT MAINLY
FZRA AND SLEET ARE ALSO FALLING ACROSS SOUTHERN VERMONT. AREAS
FURTHER TO THE SOUTH GETTING FREEZING RAIN...RAIN OR SLEET.

CURRENT ADVISORIES/WARNINGS FIT THE CURRENT SITUATION WELL IN MOST
LOCATIONS. WITH LATEST RADAR TRENDS INDICATING THAT AREAS FROM THE
ADIRONDACKS TO THE LAKE GEORGE REGION WILL BE GETTING MODERATE TO
OCCASIONALLY HEAVY PCPN THROUGH AT LEAST MIDNIGHT...WINTER STORM
WARNINGS SEEM WELL JUSTIFIED THERE. HOWEVER..RADAR TRENDS SUGGEST
THAT PCPN AMOUNTS ACROSS SOUTHERN VERMONT WILL NOT BE THAT
SIGNIFICANT AND WINTER STORM WARNING CRITERIA MAY NOT BE MET.

AT THIS POINT HAVE LEFT ALL HEADLINES AS THEY WERE. INTRUSION OF
WARM AIR WILL REACH ITS PEAK AROUND 00Z...THEN COLDER AIR AT MID
LEVELS WILL BEGIN TO MOVE EASTWARD ACROSS THE FORECAST AREA. BY
AROUND OR SHORTLY AFTER MIDNIGHT...EXPECT ALL AREAS TO BE COLD
ENOUGH FOR JUST SNOW TO BE FALLING.

LOWS TONIGHT WILL BE IN THE 20S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
BRISK NORTHWESTERLY FLOW BEHIND THE LOW PRESSURE SYSTEM WILL PRODUCE
SCT SNOW SHOWERS IN THE USUAL UPSLOPE AND LAKE EFFECT AREAS AND
MAINLY DRY CONDITIONS IN THE HUDSON VALLEY AND SOUTHEAST PART OF THE
FORECAST AREA ON SUNDAY. THIS ACTIVITY WILL SLOWLY DECREASE DURING
THE DAY. HIGHS SUNDAY WILL BE IN THE UPPER 20S AND 30S.

MAINLY DRY SUNDAY NIGHT WITH ANY PCPN ASSOCIATED WITH THE NEXT LOW
PRESSURE SYSTEM EXPECTED TO REMAIN TO OUR WEST. LOWS WILL BE 10 TO
20.

ON MONDAY...EVEN THOUGH MODELS FORECAST DEEP LAYERED MOISTURE TO BE
OVER THE REGION MOST OF THE DAY...PCPN WILL BE SLOW TO MOVE IN...
WITH ANY SIGNIFICANT PCPN HOLDING OFF UNTIL MONDAY NIGHT. SLOWLY
RAISE POPS ON MONDAY TO HIGH CHANCE OVER THE EASTERN HALF OF THE
FORECAST AREA...AND LIKELY OVER THE WEST. FOR MONDAY NIGHT...HAVE
FORECAST LIKELY POPS IN ALL AREAS. MAINLY SNOW EXPECTED AT THIS TIME
WITH MODEL TEMP PROFILES KEEPING ALL LEVELS EXCEPT THE IMMEDIATE
SURFACE LEVEL AT OR BELOW FREEZING. HIGHS MONDAY WILL BE IN THE
30S...AND LOWS MONDAY NIGHT IN THE UPPER TEENS AND 20S.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
MONDAY'S SYSTEM PULLS OUT ALONG THE MARITIMES COAST ON TUESDAY.
AFTER THIS...MODELS HAVE BEGUN TO TREND TO A MORE ZONAL FLOW...WITH
A MAJOR SYSTEM PASSING WELL TO OUR SOUTH ON THURSDAY.  A WEAKENING
COLD FRONT MAY SET OFF SOME SNOW SHOWERS TUESDAY NIGHT AND WEDNESDAY
FROM THE CAPITAL REGION ON NORTH AND WEST AS IT APPROACHES OUR
REGION FROM THE NORTH...NOTHING TO GET EXCITED ABOUT.  THURSDAY'S
COASTAL SYSTEM NOW APPEARS TO BE PASSING OFF THE GEORGIA COAST WITH
NO IMPACT ON OUR WEATHER.  HOWEVER...HAVE INCLUDED SLIGHT CHANCE
SNOW SHOWERS ALL ZONES JUST IN CASE MODELS SHOW A LATE NORTHWARD
MOVEMENT...WHICH HAS BEEN TYPICAL OF RECENT STORMS.  BY WEEK'S
END...A BROAD ELONGATED HIGH PRESSURE SYSTEM WILL BE ACROSS THE
TEXAS COAST AND DEEP SOUTH TO THE DELMARVA...WITH ONLY A SLGT CHC OF
FLURRIES EXPECTED FOR THE TYPICAL LAKE EFFECT SNOW AREAS FROM OUR
NORTHWESTERN ZONES TO...AT TIMES...THE CATSKILLS.

TEMPERATURES WILL REMAIN UNSEASONABLY COLD...WITH DAYTIME HIGHS
STARTING OUT IN THE UPPER TEENS TO MID 30S RANGE ON TUESDAY.  FRIDAY
WILL BE THE COLDEST DAY...WITH HIGHS FROM ONLY AROUND 10 DEGREES IN
THE ADIRONDACKS AND GREENS...TO THE MID AND UPPER 20S IN THE MID
HUDSON VALLEY.  THE ADIRONDACKS WILL FALL WELL BELOW ZERO EACH
NIGHT...WITH ALMOST EVERYWHERE ELSE NOT STAYING ABOVE THE SINGLE
DIGITS.  NORMAL HIGHS AT ALBANY FOR THE PERIOD ARE JUST ABOVE
FREEZING...AND NORMAL LOWS ARE IN THE MID TEENS.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
POOR FLYING CONDITIONS WITH WINTRY PRECIP WILL PERSIST THROUGH THE
EVENING AND INTO THE OVERNIGHT AT THE KGFL/KALB/KPOU TAF SITES.
KGFL/KALB STILL DEALING WITH -FZRA AND SHOULD CONTINUE UNTIL ABOUT
02Z-03Z WHEN A CHANGE OVER TO SNOW SHOULD OCCUR AS COLDER AIR
ALOFT MOVES IN BEHIND A SHARP COLD FRONT MOVING EASTWARD ACROSS
NEW YORK STATE. SOLID IFR TO LIFR CONDITIONS WILL PERSIST THROUGH
AT LEAST 06Z...BEFORE DRIER AIR STARTS TO WORK IN FROM THE WEST.
AT KPOU...TEMPS ARE JUST ABOVE FREEZING SO -RA WILL CONTINUE UNTIL
THE COLDER AIR ALOFT MOVES IN AROUND 03Z WITH A BRIEF PERIOD OF
SNOW POSSIBLE THERE TOO. SOLID IFR THROUGH PERSIST AT KPOU THROUGH
06Z AS WELL. GRADUAL IMPROVEMENT TO MVFR EXPECTED FROM 06Z-09Z...
THEN EVENTUALLY VFR BY AROUND 12Z ALL ALL THREE TERMINALS. DRY
CONDITIONS THEN EXPECTED THROUGH 00Z MONDAY WITH VFR CIGS.

WINDS WILL INITIALLY BE NORTHERLY AROUND 5 KT THIS EVENING...THEN
ABRUPTLY SHIFT TO THE WEST-NORTHWEST BY LATE EVENING OR MIDNIGHT
BEHIND THE COLD FRONT AND INCREASE TO 8-13 WITH GUSTS TO 20 KT
POSSIBLE ESPECIALLY AT KALB. WINDS WILL REMAIN WNW DURING THE DAY
SUNDAY AROUND 6-11 KT.

OUTLOOK...
SUN NGT...VFR...NO SIG WX.
MON...MVFR-IFR...CHC -SN.
MON NGT...IFR WITH -SN LIKELY.
TUE...VFR/MVFR WITH CHC -SHSN.
TUE NGT-THU...VFR...SLGT CHC -SHSN.

&&

.HYDROLOGY...
THIRD WINTER/SPRING FLOOD OUTLOOK ISSUED FRIDAY MORNING
/YESTERDAY/. PLEASE SEE /ESFALY/ FOR FURTHER DETAILS.

SOME MINOR POOR DRAINAGE FLOODING POSSIBLE IN THE MID HUDSON VALLEY
THIS EVENING AS RAIN HAS TROUBLE GETTING DOWN ICE AND SNOW CLOGGED
DRAINS.

MOST RIVER GAGES ARE CONTINUING TO SHOW ICE EFFECTS. RIVER ICE WILL
CONTINUE TO THICKEN WITH TEMPERATURES NEAR TO BELOW NORMAL THROUGH
THE UPCOMING WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 6 AM EST SUNDAY FOR CTZ001-013.
NY...WINTER WEATHER ADVISORY UNTIL 6 AM EST SUNDAY FOR NYZ038>041-
     047>054-058>061-063>066-084.
     WINTER STORM WARNING UNTIL 6 AM EST SUNDAY FOR NYZ032-033-042-
     043-082-083.
MA...WINTER WEATHER ADVISORY UNTIL 6 AM EST SUNDAY FOR MAZ001-025.
VT...WINTER STORM WARNING UNTIL 6 AM EST SUNDAY FOR VTZ013>015.

&&

SYNOPSIS...GJM
NEAR TERM...GJM
SHORT TERM...GJM
LONG TERM...ELH
AVIATION...JPV
HYDROLOGY...GJM
Hazardous weather outlook, Feb 5, 4:42 PM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
442 PM EST SAT FEB 5 2011

CTZ001-013-MAZ001-025-NYZ038>041-047>054-058>061-063>066-084-061200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHERN WASHINGTON-
442 PM EST SAT FEB 5 2011

...WINTER WEATHER ADVISORY IN EFFECT THROUGH 6 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...
WESTERN MASSACHUSETTS...CAPITAL REGION...TACONICS...MOHAWK VALLEY...
MID HUDSON VALLEY AND EASTERN CATSKILLS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ032-033-042-043-082-083-VTZ013>015-061200-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON-
NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
442 PM EST SAT FEB 5 2011

...WINTER STORM WARNING IN EFFECT THROUGH 6 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS...LAKE
GEORGE REGION AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Feb 5, 1:33 PM EST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
133 PM EST SAT FEB 5 2011

CTZ001-013-MAZ001-025-NYZ038>041-047>054-058>061-063>066-084-
052100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...COBLESKILL...MIDDLEBURGH...
DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...
BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...
TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...
CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...
HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...
NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH
133 PM EST SAT FEB 5 2011

...FREEZING RAIN AND SLEET WILL RESULT IN SLIPPERY CONDITIONS
ACROSS AREAS OF EASTERN NEW YORK FROM THE MOHAWK VALLEY AND
GREATER CAPITAL DISTRICT SOUTH AS WELL AS ACROSS THE BERKSHIRES
AND LITCHFIELD HILLS THROUGH LATE THIS AFTERNOON...

THE PRECIPITATION WILL PRIMARILY FALL IN THE FORM OF FREEZING
RAIN AND SLEET THROUGH THE AFTERNOON HOURS...ALTHOUGH SOME WET
SNOW MAY MIX IN THROUGH MID AFTERNOON...AND AREAS IN THE MID
HUDSON VALLEY MAY SEE A TRANSITION TO RAIN LATE THIS AFTERNOON.
ANY SNOW AND SLEET ACCUMULATIONS ARE EXPECTED TO BE AN INCH OR
LESS THROUGH 4 PM WITH ICE ACCRETION UP TO A TENTH OF AN INCH. ICE
WILL FORM ON UNTREATED SURFACES...CREATING HAZARDOUS DRIVING
CONDITIONS. DRIVERS ARE URGED TO USE CAUTION THIS AFTERNOON.
Special weather statement, Feb 5, 3:59 PM EST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EST SAT FEB 5 2011

CTZ001-013-MAZ001-025-NYZ038>041-047>054-058>061-063>066-084-
052300-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...COBLESKILL...MIDDLEBURGH...
DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...
BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...
TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...
CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...
HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...
NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH
359 PM EST SAT FEB 5 2011

...FREEZING RAIN AND SLEET WILL CREATE HAZARDOUS DRIVING
CONTITIONS INTO THIS EVENING...

FREEZING RAIN WITH POCKETS SLEET WILL CONTINUE ACROSS THE MOHAWK
AND SCHOHARIE VALLEYS...GREATER CAPITAL DISTRICT...SARATOGA
REGION...EASTERN CATSKILLS...MUD HUDSON VALLEY...TACONICS...
BERKSHIRES AND LITCHFIELD HILLS THROUGH 6 PM. THE SLEET AND
FREEZING RAIN WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY
ON UNTREATED SURFACES. THE WINTRY PRECIPITATION WILL BE MOST
CONCENTRATED FROM THE CAPITAL DISTRICT NORTHWARD. ICE ACCRETION OF
AROUND ONE TENTH OF AN INCH WILL BE POSSIBLE THROUGH 6 PM. SOME
LOCATIONS HAVE WARMED TO JUST ABOVE FREEZING...SO SOME RAIN WILL
BE POSSIBLE IN SPOTS MAINLY SOUTH OF ALBANY. DRIVERS ARE URGED TO
USE CAUTION...AS SLIPPERY SPOTS COULD BE ENCOUNTERED AT ANY TIME.

NYZ032-033-042-043-082-083-VTZ013>015-052300-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON-
NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...WHITEHALL...GRANVILLE...NORTHVILLE...MAYFIELD...
GLENS FALLS...WEST GLENS FALLS...BENNINGTON...JACKSONVILLE...
NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
359 PM EST SAT FEB 5 2011

...MODERATE TO HEAVY SNOW WITH POCKETS OF SLEET WILL FALL INTO THE
EVENING...

STEADY MODERATE TO HEAVY SNOW WILL PERSIST ACROSS THE WESTERN AND
SOUTHERN ADIRONDACKS...LAKE GEORGE REGION AND SOUTHERN VERMONT
THROUGH 6 PM. SLEET MAY MIX IN ACROSS SOUTHERN PORTIONS OF THE
ADIRONDACKS...AS WELL AS NEAR LAKE GEORGE AND ALSO SOUTHERN
VERMONT. THE SNOW AND SLEET WILL CAUSE HAZARDOUS DRIVING
CONDITIONS...SO DRIVERS ARE URGED TO USE CAUTION THIS EVENING.
SNOWFALL RATES OF UP TO ONE INCH PER HOUR WILL BE POSSIBLE.
Special weather statement, Feb 5, 4:09 PM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
409 PM EST SAT FEB 5 2011

CTZ001-013-MAZ001-025-NYZ038>041-047>054-058>061-063>066-084-
052300-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...COBLESKILL...MIDDLEBURGH...
DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...
BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...
TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...
CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...
HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...
NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH
409 PM EST SAT FEB 5 2011

...FREEZING RAIN AND SLEET WILL CREATE HAZARDOUS DRIVING
CONTITIONS INTO THIS EVENING...

FREEZING RAIN WITH POCKETS SLEET WILL CONTINUE ACROSS THE MOHAWK
AND SCHOHARIE VALLEYS...GREATER CAPITAL DISTRICT...SARATOGA
REGION...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...
BERKSHIRES AND LITCHFIELD HILLS THROUGH 6 PM. THE SLEET AND
FREEZING RAIN WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY
ON UNTREATED SURFACES. THE WINTRY PRECIPITATION WILL BE MOST
CONCENTRATED FROM THE CAPITAL DISTRICT NORTHWARD. ICE ACCRETION OF
AROUND ONE TENTH OF AN INCH WILL BE POSSIBLE THROUGH 6 PM. SOME
LOCATIONS HAVE WARMED TO JUST ABOVE FREEZING...SO SOME RAIN WILL
BE POSSIBLE IN SPOTS MAINLY SOUTH OF ALBANY. DRIVERS ARE URGED TO
USE CAUTION...AS SLIPPERY SPOTS COULD BE ENCOUNTERED AT ANY TIME.

NYZ032-033-042-043-082-083-VTZ013>015-052300-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON-
NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...WHITEHALL...GRANVILLE...NORTHVILLE...MAYFIELD...
GLENS FALLS...WEST GLENS FALLS...BENNINGTON...JACKSONVILLE...
NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
409 PM EST SAT FEB 5 2011

...MODERATE TO HEAVY SNOW WITH POCKETS OF SLEET WILL FALL INTO THE
EVENING...

STEADY MODERATE TO HEAVY SNOW WILL PERSIST ACROSS THE WESTERN AND
SOUTHERN ADIRONDACKS...LAKE GEORGE REGION AND SOUTHERN VERMONT
THROUGH 6 PM. SLEET MAY MIX IN ACROSS SOUTHERN PORTIONS OF THE
ADIRONDACKS...AS WELL AS NEAR LAKE GEORGE AND ALSO SOUTHERN
VERMONT. THE SNOW AND SLEET WILL CAUSE HAZARDOUS DRIVING
CONDITIONS...SO DRIVERS ARE URGED TO USE CAUTION THIS EVENING.
SNOWFALL RATES OF UP TO ONE INCH PER HOUR WILL BE POSSIBLE.
Special weather statement, Feb 5, 6:11 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
611 PM EST SAT FEB 5 2011

CTZ001-013-MAZ001-025-NYZ038>041-047>054-058>061-063>066-084-
060200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...COBLESKILL...MIDDLEBURGH...
DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...
BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...
TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...
CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...
HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...
NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH
611 PM EST SAT FEB 5 2011

...POCKETS OF FREEZING RAIN WILL CONTINUE TO CAUSE HAZARDOUS DRIVING
CONDITIONS THIS EVENING...

THE STEADY WIDESPREAD PRECIPITATION HAS MOVED NORTH OF CAPITAL
DISTRICT AND MOHAWK VALLEY...HOWEVER POCKETS OF FREEZING RAIN WILL
PERSIST THROUGH 9 PM ACROSS THE SARATOGA REGION...MOHAWK AND
SCHOHARIE VALLEYS...THE GREATER CAPITAL DISTRICT...EASTERN
CATSKILLS...MID HUDSON VALLEY...TACONICS...BERKSHIRES AND
LITCHFIELD HILLS. SOME MINOR ICE ACCRETION IS LIKELY TO OCCUR ON
UNTREATED SURFACES. FOG WILL REDUCE THE VISIBILITY TO LESS THAN
ONE MILE AT TIMES. DRIVERS ARE URGED TO USE CAUTION IF TRAVELING
THIS EVENING.

NYZ032-033-042-082-060200-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...NORTHVILLE...MAYFIELD
611 PM EST SAT FEB 5 2011

...MODERATE TO HEAVY SNOW CAUSING HAZARDOUS TRAVEL THIS EVENING...

MODERATE TO OCCASIONALLY HEAVY SNOW WILL FALL ACROSS THE WESTERN
AND SOUTHERN ADIRONDACKS THROUGH 9 PM. SNOWFALL RATES OF 1 TO
PERHAPS 2 INCHES PER HOUR ARE POSSIBLE. SOME SLEET MAY MIX IN
ACROSS SOUTHERN PORTIONS OF THE AREA. THE VISIBILITY WILL BE
REDUCED TO ONE QUARTER MILE AT TIMES. TRAVEL IS DISCOURAGED THIS
EVENING...BUT IF YOU MUST VENTURE OUT USE EXTREME CAUTION AS ROADS
WILL BE SNOW COVERED AND SLIPPERY. A RUMBLE OF THUNDER IS ALSO
POSSIBLE.

NYZ043-083-VTZ013>015-060200-
NORTHERN WASHINGTON-SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...WHITEHALL...GRANVILLE...GLENS FALLS...
WEST GLENS FALLS...BENNINGTON...JACKSONVILLE...NEWFANE...
BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
611 PM EST SAT FEB 5 2011

...A WINTRY MIX OF SNOW AND SLEET AS WELL AS FREEZING RAIN WILL
PERSIST THROUGH MUCH OF THE EVENING...

OCCASIONAL SNOW...SLEET AND FREEZING RAIN WILL PERSIST ACROSS
SOUTHERN VERMONT AS WELL AS THE LAKE GEORGE AND GLENS FALLS REGION
THROUGH 9 PM. AN INCH OR TWO OF SNOW AND SLEET ACCUMULATION...AS
WELL AS AROUND ONE TENTH OF AN INCH OF ICE WILL BE POSSIBLE DURING
THIS TIME. FOG WILL REDUCE THE VISIBILITY TO LESS THAN
ONE MILE AT TIMES. DRIVERS ARE URGED TO USE EXTREME CAUTION IF
TRAVELING THIS EVENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather. Local standard time, as filed.

Winter Weather, Bennington

When
February 5, 7:00 PM EST to February 6, 8:00 AM EST
Where
Bennington forecast zone
Reported by
Trained Spotter
Coordinates
43.036, -73.093 (the zone’s center; the record gives no point)

Winter Weather, Western Windham

When
February 5, 7:00 PM EST to February 6, 8:00 AM EST
Where
Western Windham forecast zone
Reported by
Trained Spotter
Coordinates
42.991, -72.714 (the zone’s center; the record gives no point)

Winter Weather, Eastern Windham

When
February 5, 7:00 PM EST to February 6, 8:00 AM EST
Where
Eastern Windham forecast zone
Reported by
Trained Spotter
Coordinates
42.991, -72.714 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2011Every state in 2011This day in weather historyWarnings in Vermont, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 284931, 284932, 284933.